Stochastic elasticity of variance with stochastic interest rates

Ji Hun Yoon, Jungwoo Lee, Jeong Hoon Kim

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

This paper aims to improve the implied volatility fitting capacity of underlying asset price models by relaxing constant interest rate and constant elasticity of variance and embedding a scaled stochastic setting for option prices. Using multi-scale asymptotics based on averaging principle, we obtain an analytic solution formula of the approximate price for a European vanilla option. The combined structure of stochastic elasticity of variance and stochastic interest rates is compared to the structure of stochastic volatility and stochastic interest rates. The result shows that of the two, the former is more appropriate to fit market data than the latter in terms of convexity of implied volatility surface as time-to-maturity becomes shorter.

Original languageEnglish
Pages (from-to)555-564
Number of pages10
JournalJournal of the Korean Statistical Society
Volume44
Issue number4
DOIs
Publication statusPublished - 2015 Dec

All Science Journal Classification (ASJC) codes

  • Statistics and Probability

Fingerprint Dive into the research topics of 'Stochastic elasticity of variance with stochastic interest rates'. Together they form a unique fingerprint.

  • Cite this